Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Sanderella24

Going with the tane.

Recommended Posts

It's finally come down to this. I'm sick of hiding from the world because of my skin. I'm talking to a new derm about accutane on monday. Over the tazorac. Over the peeling and constant redness. I'm over feeling sad about my skin and uncomfortably anxious knowing that I never know when a pimple will pop up. I'm over being depressed and being depressed that I'm depressed and people telling that I'm depressed for other reasons than my skin. I'm over people telling me it's just a superficial part of your self.. I'm over people telling me it will heal with time. I'm doing the tane.

I do have a couple questions though. If anybody cares to answer. ;-)

So how long do you have to stop Tazorac before getting on accutane?

My skin is dry from the tazorac, will that interfere with accutane? I know while on accutane you just wash with a simple cleanser and moisturize.

Is ponds cold cream a good moisturizer while on tane?

Share this post


Link to post
Share on other sites

I honestly feel your struggle.. and trust me I was in the same situation as well with the same emotional breakdowns and just straight up depressed in life.

But don't let that control you, am sure you can make decisions for yourself and do what you need to do and go on accutane =] Its what I did and believe me.. My family was against it for health reason's and would say it would heal in time ..blah blah lol sigh, but I was smart enough to know about the side effects and the low/high dosage's health risks, AND finnaly am on accutane which my derm wanted me to take so it was all good at the end :D.

Hmm idk about Tazorac much but either way your skin is going to get really dry one way or another while on tane so I wouldn't know if your skin currently is really dry/peeling/red and just painful to smile type dry or just regular dry ..if it's major, am sure the derm would know and let you take a break from it then start taking accutane. Anyway as for as moisturizing.. Cetaphil Moisturizer lotion is the best weapon while on tane.

I wish you luck (:, stay tough positive, take your life back and make the decisions you must make in order to be happy :D

Let us know how your appointment went !

Edited by QQMAN

Share this post


Link to post
Share on other sites

If you're young enough that you still have a lot of growth hormone in you to repair some of the damage isotrentinoin will cause, you're not a runner (if you are, switch to something else), your liver is in good shape and you will be under a qualified derm's supervision (no GPs, no blackmarket stuff, etc), and you are able to afford it (have a lot of $ or excellent insurance) then it's a no-brainer. You should try it once or twice before you get too old if you can get it.

It really doesn't matter when you stop using Tazorac. In fact, you really don't even have to. There have been studies showing topical retinoids plus oral ones work better, though the drying and sun sensitivity is obviously worse.

Just make sure the doc gives you a dosage you can handle and that the course runs for at least a full 10 grams or more of total intake. So 20mg a day means at least 18mo worth. 40mg a day requires at least 9mo. 60mg a day at least 4.5mo of use. And the longer the course and higher the total accumulated grams you go, the higher probability of a cure. When you do eventually stop the course, you'll see over the next few months to a year if you're a cure or not.

Btw, don't necessarily STOP using a good antibacterial cleanser. Much of the studies done on oral retinoids are with people continuing their normal face cleaning regiment. Simply coating anyone's face with cocoa butter or something, regardless of what drugs they're on, is prone to cause zits.

Share this post


Link to post
Share on other sites

But doesn't tazorac have vitamin A in it? or it's a derivative? I really just want to get off the tazorac. It makes my skin flakey and peely and dry not a good dry.

And by the way why is it bad if you're a runner? I do workout but lately I've been scared of working out because of breaking out from it.

Share this post


Link to post
Share on other sites
But doesn't tazorac have vitamin A in it? or it's a derivative? I really just want to get off the tazorac. It makes my skin flakey and peely and dry not a good dry.

And by the way why is it bad if you're a runner? I do workout but lately I've been scared of working out because of breaking out from it.

It matters if you're a runner as you may get excess joint/muscle pain on (but not likely after) Accutane.

Just stop all medicated creams right now if you're definitely going to go on Accutane, which makes your skin more dry and more prone to irritation, sunburn and perhaps scarring. The only things you should use on your body/face on Accutane are water + a suitable moisturiser.

After 4-5 months on Accutane, most likely you will wonder what all the fuss was about:

http://www.ncbi.nlm.nih.gov/pubmed/21137117

http://www.ncbi.nlm.nih.gov/pubmed/19126049

http://www.ncbi.nlm.nih.gov/pubmed/19382995

http://www.ncbi.nlm.nih.gov/pubmed/15897376

However, while Accutane clears acne, you may relapse post-treatment (usually within 3 years). ~20% of people use Accutane twice.

Good luck.

Edited by jimmy188

Share this post


Link to post
Share on other sites

So it's not advised to work out while on accutane? At least not hard.

I've never had severe acne. It's just moderate and persistent and very hard to properly maintain. I just went to the doc and got my blood work done. I weigh 109 lbs 5''3. I'm hoping I'll get a very low dose and be able to stop all washes and retnoids.

Right now I'm using a sulfur wash mixed with a milky cleanser which i leave on the skin for 20 seconds. moisturize. and use tazorac cream every other night. And skip weekends.

I feel kinda hopeless right now. I have been using jojoba oil for about two months which completely dried out my skin. I'm hoping that my oil production will return so that my skin can utilize accutane properly with minimal irritation.

And for some reason If I don't drink large amounts of water my skin seems to dry out very easily. I just need a sense of hope.

Share this post


Link to post
Share on other sites
So it's not advised to work out while on accutane? At least not hard.

I've never had severe acne. It's just moderate and persistent and very hard to properly maintain. I just went to the doc and got my blood work done. I weigh 109 lbs 5''3. I'm hoping I'll get a very low dose and be able to stop all washes and retnoids.

Right now I'm using a sulfur wash mixed with a milky cleanser which i leave on the skin for 20 seconds. moisturize. and use tazorac cream every other night. And skip weekends.

I feel kinda hopeless right now. I have been using jojoba oil for about two months which completely dried out my skin. I'm hoping that my oil production will return so that my skin can utilize accutane properly with minimal irritation.

And for some reason If I don't drink large amounts of water my skin seems to dry out very easily. I just need a sense of hope.

You can workout on Accutane and see how it is for you. If you get too sore, just stop.

If you want hope, go ahead and read those articles I provided you.

"Isotretinoin" = Accutane.

Edited by jimmy188

Share this post


Link to post
Share on other sites

I was so worried about accutane just like you, and this board really reassured me, so I hope I can do the same for you. I just finished my first month, and I am so much happier with my face. Even though it's still not perfect, it's better, and if I get a spot, I just leave it because I know the accutane is working it's magic. Don't worry about being on the tazorac, just stop using it, and get the ball rolling with accutane, you will see what a weight it will be off of your shoulders once you know you have a solid solution.

I do intense hot yoga, and I'm totally fine. My side effects are there, but I don't care, they are nothing compared to acne. Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×